MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*MCA MED SHORT APPLIER; CLIP, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LIGACLIP*MCA MED SHORT APPLIER; CLIP, IMPLANTABLE
Catalog Number MSM20
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 11/19/2024.D4: batch # y70060.Additional information was requested and the following was obtained: "if you mentioned scissoring, were there any bleeding from the clips or additional procedures? no, there was no bleeding or additional procedures." investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the msm20 device was received with a clip in jaws and with no apparent damage.In an attempt to replicate the reported incident, the device was tested for functionality.Upon testing, the device was cycled and it fed and formed twelve(12) malformed clip and then it ejected two(2) clips.In order to evaluate the condition of the device¿s internal components, the device was disassembled.Upon disassembling, the camplate was found to be broken causing the malformed and ejected clips.No conclusion could be reached as to what may have caused the reported incident.The reported complaint was confirmed.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure, the clip was malformed at the first shot.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.

Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20724399
Report Number3005075853-2024-08770
Device Sequence Number3783100
Product Code GDO
UDI-Device Identifier10705036002505
UDI-Public(01)10705036002505(17)290131(10)Y70060
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K820837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMSM20
Device Lot NumberY70060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2024
Initial Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown